Alert archive / Missouri / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 92, NWS Kansas City, MO

May 30, 2008Carroll County, Ray County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 30, 2008, 3:31 PM CDT for Carroll County, Ray County, Missouri. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2008, 3:31 PM CDT (20:31 UTC)
Expired
May 30, 2008, 4:15 PM CDT
In force
44 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon

Counties Carroll County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 96 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 3:40 PM CDTHAIL 1Stet, MORELAYED BY CARROLL FIRE DEPT
May 30, 3:57 PM CDTHAIL 2.5Bogard, MORELAYED BY CARROLL FIRE DEPT
May 30, 4:15 PM CDTHAIL 2Bosworth, MOHAIL MEASURED AT BENS SERVICE STATION IN BOSWORTH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 7, 1:52 PM CSTTornado WatchSPC146 days
May 30, 2:42 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2008-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2008-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 521 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-282 J/kg
Mixed-layer LCL
858 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
521 m²/s²
0-3 km storm-relative helicity
626 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KEAX 302031
SVREAX
MOC033-177-302115-
/O.NEW.KEAX.SV.W.0092.080530T2031Z-080530T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
331 PM CDT FRI MAY 30 2008

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
  NORTHEASTERN RAY COUNTY IN WEST CENTRAL MISSOURI

* UNTIL 415 PM CDT

* AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES SOUTH OF COWGILL...OR 10 MILES NORTH OF RICHMOND...AND MOVING
  EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  6 MILES NORTH OF CARROLLTON BY 400 PM CDT.
  BOSWORTH BY 410 PM CDT.

THE TOWNS OF STET...BOGARD AND TINA ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3960 9331 3937 9327 3933 9396 3950 9399
TIME...MOT...LOC 2031Z 265DEG 34KT 3943 9385

$$

21
4 follow-up statements
000 
WWUS53 KEAX 302044
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CDT FRI MAY 30 2008

MOC177-302054-
/O.CAN.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
RAY MO-
344 PM CDT FRI MAY 30 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RAY COUNTY IS
CANCELLED...

AT 340 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3960 9331 3940 9328 3939 9328 3937 9327
      3935 9377 3952 9377
TIME...MOT...LOC 2044Z 265DEG 34KT 3944 9369

$$

MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
344 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 415 PM CDT...

AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 10 MILES NORTH OF NORBORNE...OR 14 MILES WEST OF
CARROLLTON...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSWORTH BY 415 PM CDT.

THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3960 9331 3940 9328 3939 9328 3937 9327
      3935 9377 3952 9377
TIME...MOT...LOC 2044Z 265DEG 34KT 3944 9369

$$

21
000 
WWUS53 KEAX 302050
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
350 PM CDT FRI MAY 30 2008

MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
350 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 415 PM CDT...

AT 345 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 9 MILES NORTH OF NORBORNE...OR 11 MILES NORTHWEST OF
CARROLLTON...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSWORTH BY 415 PM CDT.

THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE TOWN OF 
STET WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3960 9331 3937 9327 3935 9375 3952 9374
TIME...MOT...LOC 2050Z 265DEG 34KT 3944 9362

$$

21
000 
WWUS53 KEAX 302055
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
355 PM CDT FRI MAY 30 2008

MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
355 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CARROLL COUNTY UNTIL 415 PM CDT...

AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED 8 MILES NORTHWEST OF CARROLLTON...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSWORTH BY 415 PM CDT.

THE TOWNS OF BOGARD AND TINA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

HAIL UP TO ONE INCH IN DIAMETER HAS BEEN REPORTED IN THE TOWN OF 
STET WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE 
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3960 9331 3937 9327 3936 9366 3953 9366
TIME...MOT...LOC 2055Z 265DEG 34KT 3944 9356

$$

21
000 
WWUS53 KEAX 302105
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
405 PM CDT FRI MAY 30 2008

MOC033-302115-
/O.CON.KEAX.SV.W.0092.000000T0000Z-080530T2115Z/
CARROLL MO-
405 PM CDT FRI MAY 30 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
CARROLL COUNTY UNTIL 415 PM CDT...

AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED 5 MILES NORTH OF CARROLLTON...MOVING EAST AT 40 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BOSWORTH BY 415 PM CDT.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS...AND ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.

HAIL UP TO TWO AND HALF INCHES IN DIAMETER HAS BEEN REPORTED IN THE 
TOWN OF BOGARD WITH THIS STORM. IF YOU ARE IN THE PATH OF THE 
STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR NORTHEASTERN KANSAS AND NORTHERN MISSOURI.

LAT...LON 3945 9329 3937 9327 3937 9335 3936 9356
      3937 9358 3953 9358 3960 9332 3959 9331
TIME...MOT...LOC 2105Z 265DEG 34KT 3945 9344

$$

21

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:45 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, May 30, 1:45 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
145 PM CDT FRI MAY 30 2008

..UPDATED MESOSCALE DISCUSSION...

.UPDATE...

SYNOPTIC FRONTAL BOUNDARY NOW JUST ENTERING FAR NWRN MISSOURI...WITH
EXTENSIVE CONGESTIVE CUMULUS FIELD FILLING THE ENTIRE WARM SECTOR
ACROSS THE FORECAST AREA. WINDS AHEAD OF THE FRONT BEGINNING THE
EXPECTED VEERING PROCESS AS PRESSURE GRADIENT WEAKENS...AND WINDS
JUST ABOVE THE SFC DIURNALLY VEER AND WEAKEN. MESOANALYSIS INDICATES
BEST LOW LEVEL MOISTURE CONVERGENCE IN AN AREA AROUND THE KANSAS
CITY METRO AREA...ALONG A BOUNDARY LAYER SPEED SHEAR AXIS...AND
REFLECTED IN LOCAL DOPPLER RADAR IMAGERY INDICATING INCREASED
REFLECTIVITIES IN SOME OF THE MORE ROBUST CUMULUS TOWERS. ANALYSIS
ALSO DEPICTS SBCAPES AOA 3000 J/KG AND MLCAPES AOA 2000 J/KG OVER
MOST OF THE WRN PORTIONS OF THE CWA...WITH ONLY MINOR CAPPING
REMAINING IN PLACE BETWEEN 600MB AND 700MB. RUC MODEL FORECASTS SHOW
WEAK CAA IN THE LAYER BEGINNING TO IMPINGE ON NERN KANSAS...WITH
EXPECTATIONS OF FURTHER ESE MOVEMENT FOR THE REMAINDER OF THE
AFTERNOON.

OTHER THAN AIRMASS DESTABILIZATION AND WEAK LOW LEVEL
CONVERGENCE...SOME QUESTION AS TO WHAT MAY EVENTUALLY TRIGGER MORE
ROBUST CONVECTION THIS AFTERNOON AS OUTFLOW BOUNDARIES HAVE BECOME
MORE DIFFUSE...AND CONVERGENCE NOT EXPECTED TO INCREASE WITH TIME.
NEVERTHELESS...DEEPER CONVECTION WILL BE POSSIBLE AHEAD OF THE
FRONTAL BOUNDARY AS EARLY AS 3-4 PM AS FURTHER DESTABILIZATION AND
WEAKENING OF THE CAP OCCURS. BULK 0-6KM SHEAR VALUES LOOK TO REMAIN
AROUND 50KT...SUPPORTIVE FOR ORGANIZED UPDRAFTS...AND MIDLEVEL LAPSE
RATES AOA 7 C/KM INDICATIVE FOR LARGE HAIL. CURRENTLY...PARAMETERS
WOULD ALSO BE SUPPORTIVE FOR ISOLATED TORNADOES...PARTICULARLY
TOWARDS NORTHEAST MISSOURI WITH 0-1KM SR HELICITIES AOA 200 M2/S2
AND 0-3KM SR HELICITIES AROUND 300 M2/S2...AND ALSO ALONG THE
MISSOURI RIVER BASIN NEAR KANSAS CITY WITH NOTABLE SFC VORTICITY AND
0-3KM MLCAPE JUXTAPOSITION. HOWEVER...THESE PARAMETERS WILL LIKELY
DETERIORATE WITH TIME THIS AFTERNOON AS WIND FIELDS
VEER...WEAKEN...AND BECOME MORE UNIFORM. LARGER WIND DAMAGE THREAT
WILL INCREASE LATER THIS AFTERNOON AS DCAPE VALUES APPROACH 1500
J/KG.

21

&&

.PREVIOUS DISCUSSION...
/ISSUED 304 AM CDT FRI MAY 30 2008/

EARLY THIS MORNING...CONVECTION CONTINUES TO LIFT NORTHEAST OUT OF
CENTRAL KANSAS ON NOSE OF INCREASING AND VEERING LLJ. CONVECTION HAS
STRUGGLED TO MAINTAIN STRENGTH AS IT APPROACHES THE NORTHERN
CWA...DESPITE RATHER MUGGY SURFACE CONDITIONS. INCREASING 0-1 KM CIN
HAS CUTOFF THE CHANCE FOR SFC BASED TSRA...WHILE AMPLE MUCAPES
REMAIN...SHEAR ABOVE THE STABLE LAYER IS WEAK AT BEST KEEPING STORMS
UNORGANIZED. FOR THE REMAINDER OF THE MORNING HORUS...EXPECTING
CONVECTION ACROSS WESTERN KANSAS TO CONTINUE TO LIFT TOWARDS THE
NORTHERN HALF OF THE CWA...HOWEVER WILL CONTINUE TO LINGER ON
NORTHERN FRINGES OF CAPPING LAYER AND WILL LIKELY POSE FEW ADDITIONAL
PROBLEMS OTHER THAN HEAVY RAIN.

THE BIGGEST CONCERNS FOR THE DAYTIME HOURS TODAY REMAIN FOCUSED ON
POTENTIAL FOR ADDITIONAL CONVECTION LATER THIS AFTN AND EVE.
FORECAST REMAINS VERY CONDITIONAL ON THE FINAL EVOLUTION OF THIS
EARLY MORNING CONVECTION...AND WHERE RESIDUAL OUTFLOW BOUNDARIES
RESIDE. OVERALL 20KM RUC HAS HAD THE BEST HANDLE ON OVERNIGHT
CONVECTION AND CURRENT SYNOPTIC CONDITIONS. THIS BEING SAID...OVERALL
BROAD WESTERLY FLOW IN THE CENTRAL CONUS WILL QUICKLY SHARPEN AS MID-
LVL VORT MAX CROSSES THROUGH THE NORTHERN PLAINS. THIS POSITIVELY
TILTED TROUGH WILL TRY TO PUSH A WEAK ILL-DEFINED COOL FRONT INTO THE
NORTHWEST CWA THIS MORNING...WITH THIS FRONT SAGGING THROUGH THE CWA
DURING THE DAYTIME HOURS.

AHEAD OF THIS BOUNDARY PREVAILING CONDITIONS SHOULD ALLOW FOR AMPLE
INSTABILITY OF SOME 2K-3K J/KG TO DEVELOP BY MID-AFTN.  I STILL HAVE
SOME RESERVATIONS ON THE AMOUNT OF CLOUD COVER WHICH COULD PERSIST
OVER THE EASTERN CWA AND ALSO JUST HOW WORKED OVER THIS ENVIRONMENT
WILL BE.  NEVERTHELESS...WITH A WARM START THIS
MORNING...TEMPERATURES SHOULD REACH THE MIDDLE TO UPR 80S BY THE
AFTN. FRONT WILL LIKELY REACH ALONG A LINE FROM KANSAS CITY TO
KIRKSVILLE BY EARLY AFTERNOON...COINCIDENT WITH APPROACHING VORT MAX
FROM THE NORTHWEST. WEAK SFC CONVERGENCE COMBINED WITH INCREASING QG
FORCING...WEAKENING CAP...AND UPR-LVL JET STREAK WILL ALLOW MORE
WIDESPREAD THUNDERSTORMS TO DEVELOP ACROSS PORTIONS OF WESTERN
ILLINOIS AND THE NORTHEASTERN THIRD OF MISSOURI. FURTHER TO THE
SOUTHWEST...CONVECTIVE INITIATION IS A LITTLE MORE CLOUDY...WITH
INITIATION LIKELY MORE DEPENDANT ON BOUNDARY INTERACTION AND SFC
CONVERGENCE. HOWEVER...THE POTENTIAL EXISTS FOR CONTINUED DEVELOPMENT
SOUTHWEST ALONG THE FRONTAL BOUNDARY THROUGH THE CWA. CONVECTION WILL
LIKELY TAKE ON A SSE DIRECTION ONCE DEVELOPED.

0-6 KM BULK SHEAR VALUES WILL MAKE PRIMARY STORM MODE SUPER CELLULAR
IN NATURE WITH MAIN HAZARDS APPEARING TO BE DAMAGING WINDS AND LARGE
HAIL.  POINT SOUNDINGS INDICATE AMPLE INSTABILITY IN PRIME HAIL
GROWTH REGION ALONG WITH INCREASING MID-LVL LAPSE RATES SUPPORTIVE
OF LARGE HAIL.  OF A MORE INTERESTING NOTE IS THE UNIDIRECTIONAL
WIND PROFILE ALOFT...CREATING A HIGHER LIKELIHOOD OF BOWING SEGMENTS
AND MULTICELLULAR CLUSTERS CONDUCIVE TO DAMAGING WINDS. ATTM
TORNADIC THREAT IS LESSENED SOMEWHAT BY WEAK LOW-LVL SHEAR AND
UNIDIRECTIONAL FLOW ALOFT...AS INDICATED IN RATHER LOW HELICITY
VALUES.  HOWEVER...MESOSCALE DETAILS AND MORE IMPORTANTLY RESIDUAL
BOUNDARIES WILL NEED TO BE WATCHED CAREFULLY AS THE POTENTIAL EXISTS
FOR VERY LOCALIZED ENHANCEMENT OF LL HELICITY AND VORTICITY.  WITH
FLOW ALIGNED SO PARALLEL TO THE SFC FRONT...HEAVY RAIN MAY ALSO BE A
PROBLEM.

STORMS SHOULD MAKE A RATHER QUICK DEPARTURE TO THE SOUTH OF THE CWA
BY TOMORROW EVENING AS SFC HIGH PRESSURE TRIES TO BUILD INTO THE
REGION.  SFC FRONT AND H85 THETA-E AXIS WILL ONLY MAKE IT INTO
NORTHERN OK/SOUTHERN KS/SOUTHERN MO FRIDAY NIGHT...LEADING TO THE
POTENTIAL FOR NOCTURNAL DEVELOPMENT INTO SATURDAY MORNING TO THE
SOUTH OF THE CWA. WILL INCLUDE SLIGHT CHANCE POPS OVER THE SOUTHERN
TIER OF COUNTIES...AS OVERRUNNING OF THIS BOUNDARY COULD BE
POSSIBLE. AS MID-LVL RIDGE POPS BACK UP OVER THE CENTRAL UNITED
STATES ON SUNDAY...SOME QUESTIONS REMAIN AS TO HOW QUICKLY THIS
THETA-E AXIS AND SFC WARM FRONT WILL LIFT NORTHWARD.
HOWEVER...GUIDANCE CONTINUES TO SHOW SEVERAL IMPULSES WHICH COULD
PRODUCE TSRA ACTIVITY ON SUN THROUGH TUESDAY. WILL CONTINUE TO
ADVERTISE LOW CHANCE POPS IN THESE TIME PERIODS. BOTH TEMPERATURES
AND PRECIPITATION TIMING WILL BE TRICKY WITH THIS FRONT IN THE
REGION.

DUX

.AVIATION...

FOR THE 18Z TAFS...A WEAK COLD FRONT IS EXPECTED TO APPROACH THE
TERMINALS BETWEEN 22-02Z. THE FRONT WILL TRIGGER SCT
THUNDERSTORMS...SOME POTENTIALLY SVR. THE THREAT OF THUNDERSTORMS
WILL END BTWN 02-03Z. OUTSIDE OF THUNDERSTORM ACTIVITY...VFR
CONDITIONS ARE EXPECTED.

DB

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
Hazardous weather outlook, May 30, 12:55 PM CDT, 2 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1255 PM CDT FRI MAY 30 2008

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-311800-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1255 PM CDT FRI MAY 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WEAK COLD FRONT WILL ENTER FAR NORTHWEST MISSOURI LATER THIS
AFTERNOON...AND ALONG WITH EXISTING OUTFLOW BOUNDARIES FROM
THUNDERSTORMS EARLIER THIS MORNING...WILL HELP FOCUS RENEWED
SCATTERED THUNDERSTORM DEVELOPMENT LATER THIS AFTERNOON. THERE IS A
SLIGHT RISK FOR SEVERE WEATHER SOUTH AND EAST OF A LINE FROM FALLS
CITY NEBRASKA TO GRANT CITY. A BETTER CHANCE FOR ORGANIZED SEVERE
WEATHER WILL LIE EAST OF A LINE APPROXIMATELY FROM MACON...TO
MARSHALL TO SEDALIA...WHERE A MODERATE RISK OF SEVERE WEATHER EXISTS.

DUE TO THE HIGH AMOUNTS OF INSTABILITY AND SUFFICIENT WIND SHEAR
PRESENT IN THE ATMOSPHERE...THUNDERSTORMS WILL LIKELY DEVELOP
RAPIDLY IN PARTS OF THE SLIGHT AND MODERATE RISK AREAS THIS
AFTERNOON...QUICKLY BECOMING SEVERE WITH LARGE HAIL AND DAMAGING
WINDS THE PRIMARY THREATS. HOWEVER...WHILE OVERALL CONDITIONS IN THE
ATMOSPHERE ARE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...AN ISOLATED
TORNADO CANNOT BE RULED OUT FOR ANY STORM THAT INTERACTS WITH A MORE
WELL DEFINED OUTFLOW BOUNDARY...PARTICULARLY EARLY IN THE
THUNDERSTORM LIFECYCLE.

ANY THUNDERSTORM ACTIVITY IS EXPECTED PUSH SOUTH OF THE FORECAST AREA
THROUGH CENTRAL MISSOURI LATE THIS EVENING...BRINGING AN END TO THE
SEVERE THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERAL ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA MONDAY MORNING THROUGH TUESDAY AFTERNOON. THERE
STILL REMAINS CONSIDERABLE UNCERTAINTY REGARDING THE TIMING AND TRACK
OF ANY OF THESE THUNDERSTORM COMPLEXES...THOUGH THERE IS A SMALL RISK
FOR SEVERE WEATHER WITH ANY OF THESE STORMS...BUT ESPECIALLY A RISK
OF LOCALIZED HEAVY RAINFALL AND FLOODING.

FURTHER ROUNDS OF THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND
THURSDAY ACROSS THE AREA...THOUGH IT IS TOO EARLY TO DETERMINE
WHETHER ANY OF THESE STORMS COULD REACH SEVERE LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH THIS
EVENING...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF A ST JOSEPH
TO BETHANY LINE.

21

In the hours before

Special weather statement, May 30, 3:07 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
307 PM CDT FRI MAY 30 2008

MOZ030-302030-
RAY-
307 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR NORTHERN RAY COUNTY UNTIL 330 PM
CDT...

AT 306 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR EXCELSIOR ESTATES...OR NEAR LAWSON...MOVING
EAST AT 30 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF NORTHERN RAY COUNTY...
INCLUDING THE TOWNS OF EXCELSIOR ESTATES...CRYSTAL LAKES...
HOMESTEAD...WOODS HEIGHTS...LAWSON...RAYVILLE AND KNOXVILLE.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21
Special weather statement, May 30, 3:29 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
329 PM CDT FRI MAY 30 2008

MOZ015-016-302100-
GRUNDY-SULLIVAN-
329 PM CDT FRI MAY 30 2008

...SIGNIFICANT WEATHER ALERT FOR SOUTHEASTERN GRUNDY AND SOUTHERN
SULLIVAN COUNTIES UNTIL 400 PM CDT...

AT 326 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GALT...OR 11 MILES EAST OF TRENTON...MOVING
EAST AT 35 MPH.

THIS STORM WILL BE NEAR...
  BROWNING BY 345 PM CDT.
  6 MILES SOUTH OF MILAN BY 350 PM CDT.

THE TOWNS OF LAREDO...HUMPHREYS AND REGER ARE ALSO IN THE PATH OF
THIS STORM.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

21

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 30, 12:15 AM CDTSevere Thunderstorm WarningEAXAtchison, Holt45 min
May 30, 12:26 AM CDTTornado WarningEAXAtchison34 min
May 30, 9:52 AM CDTRiver Flood WarningEAXAtchison, Holt17 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Nodaway11 hr
May 30, 11:04 AM CDTRiver Flood WarningEAXAndrew, Holt, Nodaway22 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXAndrew, Buchanan23 days
May 30, 11:19 AM CDTRiver Flood WarningEAXBuchanan, Platte22 days
May 30, 11:19 AM CDTRiver Flood WarningEAXPlatte57 hr
May 30, 11:19 AM CDTRiver Flood WarningEAXClay, Jackson, Ray3 days
May 30, 11:19 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray31 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline32 days
May 30, 11:19 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline33 days
May 30, 3:39 PM CDTSevere Thunderstorm WarningEAXRandolph36 min
May 30, 3:58 PM CDTSevere Thunderstorm WarningEAXAdair, Linn, Macon, Sullivan34 min
May 30, 4:12 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton33 min
May 30, 4:24 PM CDTAreal Flood AdvisoryEAXAdair, Linn, Macon, Sullivan6 hr
May 30, 4:39 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph36 min
May 30, 4:42 PM CDTSevere Thunderstorm WarningEAXAdair, Macon18 min
May 30, 5:10 PM CDTSevere Thunderstorm WarningEAXChariton, Randolph35 min
May 30, 5:14 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Randolph, Saline6 hr
May 30, 5:21 PM CDTAreal Flood WarningEAXAndrew, Holt3 days
May 30, 5:41 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.